MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM CANNULATED POLYAXIAL SCREW 5.5 X 6 X 45MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION

DEPUY SPINE INC VIPER SYSTEM CANNULATED POLYAXIAL SCREW 5.5 X 6 X 45MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Model Number 186715645
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: kwq, nkb, osh, mni, and kwp.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during a procedure the viper screw head thread broke.There was surgical delay of five (5) minutes.The broken screw was removed and another screw was used to complete the procedure.There were no fragments generated.The procedure was completed successfully.There was no consequence to the patient.This report involves one (1) viper system cannulated polyaxial screw 5.5 x 6 x 45mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: photo investigation: the device was not returned.A photo-investigation was performed on the provided image.Upon inspecting the image provided, the mis cann poly scw 6x45mm,ti could be observed to have stripped threads.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: the dhr of product code: 186715645, lot : 290196 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 13.10.2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The mis cann poly scw 6x45mm,ti (p/n: 186715645, lot #: 290196) was returned and received at us cq.Upon visual inspection, it was observed that the device was internal threads of the screw head were stripped.No other issues were observed with the returned device.The complaint condition is confirmed for the mis cann poly scw 6x45mm,ti (p/n: 186715645, lot #: 290196).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code: 186715645, lot : 290196.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 13.10.2020, the dhr of product code: 186715645, lot : 290196.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 13.10.2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM CANNULATED POLYAXIAL SCREW 5.5 X 6 X 45MM
Common Device Name
ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11588478
Report Number1526439-2021-00590
Device Sequence Number3071699
Product Code MNH
UDI-Device Identifier10705034122359
UDI-Public(01)10705034122359
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186715645
Device Catalogue Number186715645
Device Lot Number290196
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer03/31/2021
05/24/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/01/2021
05/25/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN INSERTION INSTRUMENTS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS